Ask a doctor

What would cause a lump to appear two months after Belotero Balance Injections in the tear troughs? (photos)

I had Belotero Balance injected into my tear troughs (superficially) about two months ago. I had no swelling, only a few bruises, and given that my hollows and bags were very severe, I was quite pleased with the outcome. Everything has been smooth sailing, until about three hours ago. All of a sudden, quite literally out of nowhere, a lump (flesh-colored, not red or irritated looking) appeared. It is quite apparent (more so than in the photos), and while not hard, it is palpable. What gives?

Doctor Answers (2)

Pocket of Beletero after injection

+2
Most likely the contraction of the periorbital muscles have pushed some the Beletero together. You may be able to flatten this out again with some gentle compression, but if not, a little bit of hyaluronidase injected into the spot with a tiny needle will do the trick.

i hope this works for you!


New York Dermatologist
5.0 out of 5 stars 5 reviews

Undereye lumps following Belotero

+1
What you may have developed is mild swelling related to a "pocket" of the filler. There also appears to be a slight bluish-gray discoloration to the area (or that may simply be lighting-related), which would also be a sign of superficial filler placement. This is very rare with Belotero, but it is not out of the question. The good thing is that this would almost certainly go away on its own with time. However, the treatment for this is easy and requires tiny amount of a product called Hyaluronidase, which can quickly breakdown the filler in that limited area. I would go back to your doctor, since my assessment via photographs cannot compared to an in-person evaluation and discussion. Hope that helps.

Daniel P. Friedmann, MD
Austin Dermatologic Surgeon
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.